Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 187, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 14, 2016, 1:49 AM CDT for 5 counties in Oklahoma. It was in force for 26 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2016, 1:49 AM CDT (06:49 UTC)
- Expired
- Jul 14, 2016, 2:15 AM CDT
- In force
- 26 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Creek County, OK, Muskogee County, OK, Okmulgee County, OK, Tulsa County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 45 km from the middle of the area, began a volume at 06:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 1:50 AM CDT | TSTM WND GST 58 | Hectorville, OK | |
| Jul 14, 1:50 AM CDT | TSTM WND GST 66 | 1 W Bixby, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 6.8 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3256 J/kg
- Mixed-layer CIN
- -185 J/kg
- Mixed-layer LCL
- 1506 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
232
WUUS54 KTSA 140649
SVRTSA
OKC037-101-111-143-145-140715-
/O.NEW.KTSA.SV.W.0187.160714T0649Z-160714T0715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
149 AM CDT THU JUL 14 2016
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN OKMULGEE COUNTY IN NORTHEASTERN OKLAHOMA...
SOUTHWESTERN WAGONER COUNTY IN NORTHEASTERN OKLAHOMA...
NORTHWESTERN MUSKOGEE COUNTY IN EAST CENTRAL OKLAHOMA...
EAST CENTRAL CREEK COUNTY IN NORTHEASTERN OKLAHOMA...
SOUTHEASTERN TULSA COUNTY IN NORTHEASTERN OKLAHOMA...
* UNTIL 215 AM CDT
* AT 148 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM TULSA TO 5 MILES SOUTHEAST OF MOUNDS TO 4 MILES
NORTH OF BEGGS...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
TULSA... BROKEN ARROW...
OKMULGEE... BIXBY...
SAPULPA... JENKS...
GLENPOOL... COWETA...
HASKELL... KIEFER...
BEGGS... MOUNDS...
STONEBLUFF... BALD HILL...
ONETA... PRESTON...
LIBERTY... HECTORVILLE...
LEONARD...
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 211 AND 215...AND
BETWEEN MILE MARKERS 217 AND 226.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3597 9616 3609 9604 3612 9588 3599 9557
3570 9568 3562 9595 3584 9617
TIME...MOT...LOC 0648Z 292DEG 32KT 3608 9585 3582 9598 3581 9610
HAIL...0.88IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 11:31 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jul 13, 11:31 PM CDT, 2 hours 18 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1131 PM CDT WED JUL 13 2016 ...UPDATE... .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Coverage of overnight convection looking to be more isolated than earlier thought, with the most concentrated area likely to remain west of the NE OK terminals. Will keep VCTS to open the BVO/TUL/RVS TAF due to isolated cells that have developed within the past hour just S of the KS border. Best chance of TSRA at any of the terminals will be NE OK and far NW AR late afternoon and into the evening hours tomorrow along the front. Will carry prevailing MVFR conditions at NE OK terminals during the evening hours tomorrow due to thunderstorm expectations. && .PREV DISCUSSION... /Issued 932 PM CDT WED JUL 13 2016/ ..UPDATE... DISCUSSION... Supercell continues across northern sections of Kay county this evening...with our forecast area remaining precipitation-free so far. 25-30kt southwesterly low-level jet per area VWP would favor a continued southward movement...along with renewed convection along western flank of ongoing activity. Confidence on how much convection eventually works into our region overnight is quite low with a myriad of solutions offered up from most recent NAM/HRRR and HRRRX. For now have increase PoPs some across northwestern sections of the forecast area...but will leave PoP untouched beyond 06z at this time. Any activity that may eventually work into the forecast area would pose mainly a wind threat for at least the next several hours. && .TSA Watches/Warnings/Advisories... OK...None. AR...None. && AVIATION...22
Hazardous weather outlook, Jul 13, 4:57 PM CDT, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 457 PM CDT WED JUL 13 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-141030- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 457 PM CDT WED JUL 13 2016 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS EVENING AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...PRIMARILY NORTH OF INTERSTATE 40. ONSET...AFTER 8 PM INTO OVERNIGHT. DANGEROUS HEAT. RISK...ELEVATED. AREA...MUCH OF EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...AFTERNOON. DISCUSSION... THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A FRONTAL BOUNDARY ACROSS KANSAS AND INTO WESTERN OKLAHOMA AND EVENTUALLY SPREAD SOUTH AND SOUTHEAST LATER THIS EVENING AND INTO THE OVERNIGHT HOURS. CONDITIONS WILL BE SUPPORTIVE OF A LIMITED SEVERE WEATHER THREAT WITH ANY THUNDERSTORM COMPLEX...AND LOCALLY DAMAGING WINDS WOULD BE THE PRIMARY HAZARD. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...SEVERE THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL...HEAVY RAIN POTENTIAL. FRIDAY AND SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY THROUGH TUESDAY...DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORMS MAY BE ONGOING THURSDAY MORNING...WITH FURTHER DEVELOPMENT LIKELY THURSDAY AFTERNOON AND OVERNIGHT FOCUSED ALONG A SLOW MOVING COLD FRONT. STRONG INSTABILITY AND FAVORABLE WINDS ALOFT WILL SUPPORT SEVERE WEATHER POTENTIAL BOTH DURING THE DAY THURSDAY AS WELL AS THURSDAY NIGHT. THUNDERSTORM CHANCES WILL CONTINUE FRIDAY INTO SATURDAY...WITH HOT AND DRY WEATHER PREVAILING FOR EARLY NEXT WEEK. WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jul 13, 10:36 PM CDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1036 PM CDT WED JUL 13 2016
OKZ054-059-140415-
PAWNEE OK-OSAGE OK-
1036 PM CDT WED JUL 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR FAR WEST CENTRAL OSAGE AND
FAR NORTHWESTERN PAWNEE COUNTIES UNTIL 1115 PM CDT...
AT 1034 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER PONCA CITY...
MOVING SOUTH AT 15 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
SOUTHWESTERN KAW LAKE...
THIS STRONGEST PART OF THIS STORM MAY BE BEGINNING TO SHIFT MORE
TOWARD THE SOUTHEAST INSTEAD OF DUE SOUTH...AND IF THIS
CONTINUES...WARNINGS COULD BECOME NECESSARY. BE CERTAIN TO MONITOR
LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
LAT...LON 3670 9703 3669 9700 3668 9694 3675 9689
3674 9683 3645 9673 3644 9703 3651 9703
3651 9701 3653 9698 3655 9690 3658 9689
3660 9692 3658 9698 3659 9705 3660 9704
3668 9706
TIME...MOT...LOC 0334Z 339DEG 15KT 3669 9708Special weather statement, Jul 14, 12:59 AM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1259 AM CDT THU JUL 14 2016
OKZ060-061-064-067-140645-
ROGERS OK-CREEK OK-TULSA OK-WAGONER OK-
1259 AM CDT THU JUL 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGERS...
NORTHWESTERN WAGONER...NORTHEASTERN CREEK AND TULSA COUNTIES UNTIL
145 AM CDT...
AT 1259 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES SOUTHWEST OF OWASSO TO 3 MILES EAST OF SAND
SPRINGS TO 2 MILES NORTHEAST OF KEYSTONE STATE PARK. MOVEMENT WAS
SOUTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
TULSA... BROKEN ARROW...
SAND SPRINGS... OWASSO...
BIXBY... SAPULPA...
JENKS... GLENPOOL...
COWETA... CATOOSA...
MANNFORD... SPERRY...
TURLEY... ONETA...
KEYSTONE STATE PARK... GRAY...
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 210 AND 238.
LAT...LON 3616 9637 3616 9600 3628 9600 3634 9593
3611 9560 3592 9574 3597 9608
TIME...MOT...LOC 0559Z 312DEG 24KT 3624 9588 3614 9604 3617 9623The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 10:36 PM CDT | Special Weather Statement | TSA | Kay | 39 min |
| Jul 14, 12:44 AM CDT | Severe Thunderstorm Warning | TSA | Creek | 61 min |
| Jul 14, 12:59 AM CDT | Special Weather Statement | TSA | Tulsa | 46 min |
| Jul 14, 1:28 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Tulsa | 32 min |
| Jul 14, 1:34 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 41 min |
| Jul 14, 2:11 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Okfuskee, Okmulgee, Tulsa, Wagoner | 49 min |
| Jul 14, 2:40 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Haskell, Latimer, McIntosh, Muskogee, Pittsburg and 1 more | 50 min |
| Jul 14, 3:21 AM CDT | Special Weather Statement | TSA | Haskell, Latimer, LeFlore | 54 min |
| Jul 14, 3:32 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Pittsburg, Pushmataha | 43 min |
| Jul 14, 4:16 AM CDT | Special Weather Statement | TSA | Latimer, LeFlore, Pushmataha | 59 min |
| Jul 14, 10:53 AM CDT | Special Weather Statement | TSA | Osage, Pawnee | 52 min |
| Jul 14, 11:01 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 59 min |
| Jul 14, 11:06 AM CDT | Special Weather Statement | TSA | Craig, Nowata, Rogers, Washington | 54 min |
| Jul 14, 11:13 AM CDT | Special Weather Statement | TSA | Creek, Tulsa | 62 min |
| Jul 14, 11:22 AM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 38 min |
| Jul 14, 11:33 AM CDT | Special Weather Statement | TSA | Craig, Ottawa | 57 min |
| Jul 14, 11:48 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Pawnee, Tulsa, Washington | 57 min |
| Jul 14, 12:03 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Pawnee, Tulsa | 42 min |
| Jul 14, 12:07 PM CDT | Special Weather Statement | TSA | Okfuskee, Okmulgee | 23 min |
| Jul 14, 12:19 PM CDT | Tornado Warning | TSA | Creek, Tulsa | 6 min |
| Jul 14, 12:24 PM CDT | Special Weather Statement | TSA | Mayes, Rogers | 66 min |
| Jul 14, 12:31 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Muskogee, Okmulgee, Rogers, Tulsa, Wagoner | 59 min |
| Jul 14, 12:34 PM CDT | Special Weather Statement | TSA | Okfuskee, Okmulgee | 56 min |
| Jul 14, 12:40 PM CDT | Areal Flood Advisory | TSA | Creek, Osage, Pawnee, Tulsa, Washington | 3 hr |
| Jul 14, 12:49 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, McIntosh, Muskogee, Okmulgee, Wagoner | 56 min |
| Jul 14, 12:53 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers, Wagoner | 67 min |
| Jul 14, 12:56 PM CDT | Special Weather Statement | TSA | Craig, Ottawa | 34 min |
| Jul 14, 1:18 PM CDT | Areal Flood Advisory | TSA | Cherokee, McIntosh, Mayes, Muskogee, Okmulgee, Rogers and 2 more | 3 hr |
| Jul 14, 1:20 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Haskell, McIntosh, Mayes and 5 more | 55 min |
| Jul 14, 1:32 PM CDT | Special Weather Statement | TSA | Pittsburg | 28 min |
| Jul 14, 1:41 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 49 min |
| Jul 14, 1:42 PM CDT | Areal Flood Advisory | TSA | Adair, Cherokee, Delaware, Haskell, Sequoyah | 3 hr |
| Jul 14, 1:47 PM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, McIntosh, Muskogee, Okfuskee, Okmulgee and 1 more | 3 hr |
| Jul 14, 2:00 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Haskell, Latimer, LeFlore, McIntosh and 3 more | 60 min |
| Jul 14, 2:21 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg, Pushmataha | 54 min |
| Jul 14, 2:30 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Pushmataha | 60 min |
| Jul 14, 2:46 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Haskell, LeFlore, Sequoyah | 59 min |
| Jul 14, 3:02 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pushmataha | 58 min |
| Jul 14, 3:37 PM CDT | Special Weather Statement | TSA | Choctaw | 68 min |
| Jul 14, 3:51 PM CDT | Special Weather Statement | TSA | LeFlore, Pushmataha | 54 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.